Alert archive / Georgia / Tornado Warnings in 1998
Tornado Warning 35, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Aug 14, 1998, 6:48 PM EDT for Camden County, Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 1998, 6:48 PM EDT (22:48 UTC)
- Expired
- Aug 14, 1998, 7:50 PM EDT
- In force
- 62 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Camden County, GA
The radar
The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
181 WFUS1 KJAX 142247 RRA TORJAX GAC039-142350- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 648 PM EDT FRI AUG 14 1998 * TORNADO WARNING FOR... CAMDEN COUNTY IN SOUTHEASTERN GEORGIA * UNTIL 750 PM EDT * AT 646 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO NEAR TARBORO AND 6 MILES SOUTHWEST OF WAVERLY MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS IN THE PATH OF THIS TORNADO ARE... WAVERLY BY 705 PM EDT SPRING BLUFF BY 720 PM EDT GO TO A SMALL INTERIOR ROOM... ON THE LOWEST FLOOR. WELSH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Aug 14, 2:50 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Aug 14, 2:50 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT FRI AUG 14 1998 CURRENTLY...SURFACE ANALYSIS SHOWING STATIONARY FRONT IN CENTRAL GEORGIA WITH RIDGE ACROSS THE CENTRAL PENINSULA. EAST COAST SEABREEZE WAS FORMING WITH WEST COAST SEABREEZE BEGINNING TO PENETRATE INLAND AND SETTING OFF NUMEROUS SHOWERS AND THUNDERSTORMS FROM MARION COUNTY TO THE SUWANNEE RIVER. FORECAST...EXPECT AREA OF CONVERGENCE TO DEVELOP LATE THIS AFT/EARLY EVE IN NE FL AND SE GA...PROBABLY NEAR EAST COAST. THIS WILL BE THE FOCUS FOR CONVECTION WITH HEAVY RAIN AND FREQUENT LIGHTNING THE MAIN THREATS BUT ISOLATED PULSE SEVERE STORMS POSSIBLE. MOST STORMS SHOULD BE OVER BY AROUND 00Z BUT A CHANCE OF LINGERING STORMS NEAR EAST COAST TIL AROUND 03Z. ON SAT...FRONT IN GA LIFTS NORTH AS HIGH PRESSURE BEGINS TO BUILD INTO THE AREA WITH SLIGHTLY DRIER AIR. PREFER WETTER FAN GUIDANCE FIRST PERIOD...THEN A COMPROMISE BETWEEN DRIER FWC AND FAN FOR SATURDAY. PRELIM CCF SSI BB 076/090 077/089 08443 JAX BB 073/094 075/094 08443 GNV BB 072/093 073/093 08342 PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 5:30 PM EDT | Tornado Warning | JAX | Charlton | 50 min |
| Aug 14, 7:10 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 60 min |
Nearby
Tornado Warnings in Georgia, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.